MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25RE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Pma/510(k)-k130520.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the product release decision control sheet of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the capiox device connector of sample line could not be fixed, easy to dis-connect during the priming.The event occurred pre-treatment, the patient was not harmed.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to the device return date in section d9, update section h3, and to provide the completed investigation results.It was initially reported that the actual device was available.However, only one sample was returned for report 9681834-2021-00215; therefore, the evaluation for that device was performed for this report as well.The actual sample was received for evaluation.Visual inspection of the actual sample revealed that the lock adapter had come off the male connector of the sampling system.Magnifying inspection of the actual sample did not find any anomaly including a deformation in the male connector or in the lock adapter.The outer diameter of the rib of actual male connector was measured and was compared with a factory-retained product.No difference was found.The surface of actual male connector was subjected to elemental analysis by sem-edx (scanning electron microscope / energy dispersive x-ray spectroscopy).As a result, si was detected, which was likely to be derived from the silicone applied to the cock of three-way stopcock for the purpose of improving lubricity.Simulation test: as a simulation test, after applying silicone to the male connector of factory-retained sampling system, the female connector was connected and applied torque force to the lock adapter.It was found that the lock adapter was come off.As a factor that silicone adhered to the male connector, it was inferred that silicone transferred from the cock.However, as a result of further investigation, it was found that not only physical contact but also vaporized silicone in the storage container had an influence.Product structure: the sampling system is designed so that the internal step of lock adapter is caught on the ribs of male connector to prevent loosening when the female luer is fixed.Therefore, if the internal step completely overcomes the ribs for some reason, the fixing may come off.Ifu states: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It was likely that the silicone applied to the cock of sampling system for the purpose of improving lubricity was transferred to the male connector for some reason (physical contact or the influence of vaporized silicone), and when the lock adapter was tightened, it came off.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
mary o'neill
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12907515
Report Number9681834-2021-00216
Device Sequence Number19853975
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberCX*FX25RE
Device Lot Number210210
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown